Title: Weak Proregularity, Weak Stability, and the Noncommutative MGM Equivalence
Authors: Rishi Vyas and Amnon Yekutieli
Publication status: appeared in J. Algebra 513 (2018), 265-325

Abstract: Let A be a commutative ring, and let \a = \frak{a} be a finitely generated ideal in it. It is known that a necessary and sufficient condition for the derived \a-torsion and \a-adic completion functors to be nicely behaved is the weak proregularity of \a. In particular, the MGM Equivalence holds.

Because weak proregularity is defined in terms of elements of the ring (specifically, it involves limits of Koszul complexes), it is not suitable for noncommutative ring theory.

In this paper we introduce a new condition on a torsion class T in a module category: weak stability. Our first main theorem is that in the commutative case, the ideal \a is weakly proregular if and only if the corresponding torsion class T_{\a} is weakly stable.

We then study weak stability of torsion classes in module categories over noncommutative rings. There are three main theorems in this context. We prove that for a torsion class T that is weakly stable, quasi-compact and finite dimensional, the right derived torsion functor is isomorphic to a left derived tensor functor. Then we prove the Noncommutative MGM Equivalence, under the same assumptions on T. Finally, we prove a theorem about derived left-sided and right-sided torsion for complexes of bimodules. This last theorem is a generalization of a result of Van den Bergh from 1997, and corrects an error in a paper of Yekutieli-Zhang from 2003.



updated 11 August 2018